Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 12, 2015, 2:26 AM EDT for Marion County, Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2015, 2:26 AM EDT (06:26 UTC)
- Expired
- Jul 12, 2015, 8:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, IN
The radar
The Indianapolis radar (KIND), 25 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:19 AM EDT | HEAVY RAIN 3 | Geist Reservoir, IN | OVER 3 INCHES OF RAINFALL REPORTED BY PUBLIC AND RELAYED BY BROADCAST MEDIA |
| Jul 12, 8:00 AM EDT | HEAVY RAIN 3.2 | 2 S Castleton, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300
WGUS53 KIND 120626
FFWIND
INC097-121230-
/O.NEW.KIND.FF.W.0024.150712T0626Z-150712T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
226 AM EDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 830 AM EDT
* AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR RAINFALL ESTIMATES OF 2 TO 3 INCHES HAS FALLEN
ACROSS MUCH OF NORTHERN MARION COUNTY...AND AN ADDITIONAL 1 TO 3
INCHES IS POSSIBLE OVER THE NEXT COUPLE OF HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIANAPOLIS...LAWRENCE AND SPEEDWAY.
THIS WARNING INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 109 AND 127.
THIS WARNING INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 202.
THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 93.
THIS WARNING INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 71 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.
&&
LAT...LON 3992 8594 3987 8594 3987 8595 3972 8595
3975 8633 3992 8632 3993 8622
$$
CP1 follow-up statement
951
WGUS73 KIND 120935
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 AM EDT SUN JUL 12 2015
INC097-121230-
/O.CON.KIND.FF.W.0024.000000T0000Z-150712T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-
535 AM EDT SUN JUL 12 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MARION
COUNTY UNTIL 830 AM EDT...
AT 533 AM EDT...RADAR INDICATED THAT 2 TO OVER 4 INCHES OF RAIN HAD
FALLEN ACROSS NORTHEAST MARION COUNTY DURING THE OVERNIGHT HOURS.
THIS WILL CONTINUE TO CAUSE FLOODING PROBLEMS UNTIL WATERS RECEDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
LAWRENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS.
&&
LAT...LON 3992 8594 3987 8594 3987 8595 3973 8595
3972 8596 3979 8615 3987 8613 3992 8608
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 12:57 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 12, 12:57 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1257 AM EDT SUN JUL 12 2015 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 325 PM EDT SAT JUL 11 2015 VERY ACTIVE AND UNSETTLED WEATHER PATTERN BEGINS TONIGHT AND CONTINUES FOR MUCH OF THE UPCOMING WEEK AS THE REGION SITS IN A NORTHWEST FLOW REGIME ON THE EDGE OF A STRONG UPPER RIDGE. PERIODIC THREATS FOR THUNDERSTORMS CAN BE EXPECTED THROUGH AT LEAST MIDWEEK AND POSSIBLY LATE WEEK BEFORE THE RIDGE ATTEMPTS TO EXPAND NORTH INTO THE OHIO VALLEY AND BRING SLIGHTLY DRIER AIR. MULTIPLE OPPORTUNITIES FOR HEAVY RAINFALL AND SEVERE WEATHER ARE EXPECTED SUNDAY THROUGH MIDWEEK AND POSSIBLY BEYOND. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1248 AM EDT SUN JUL 12 2015 HIGH POPS LOOK IN GOOD SHAPE TONIGHT AS WIDESPREAD STORMS WITH HEAVY RAIN WERE MOVING EAST ACROSS OUR NORTHWESTERN COUNTIES AND UPSTREAM ACTIVITY WAS DROPPING SOUTHEAST ACROSS EAST CENTRAL ILLINOIS TOWARD OUR SOUTHWESTERN COUNTIES AND JUST TO THE NORTH OF WARM FRONT...WHERE INSTABILTY WAS GREATER. SURFACE BASED CAPE WAS 1000 J/KG OR MORE THERE WITH A TIGHT SOUTHWEST TO NORTHEAST GRADIENT. PREVIOUS DISCUSSION FOLLOWS... TAIL END OF SHORT WAVE TROUGH PUSHING THROUGH THE GREAT LAKES IS BEGINNING TO MOVE INTO NORTHWEST INDIANA AT THIS TIME. SHORT TERM MODELS SUGGEST THIS FEATURE WILL PUSH ACROSS THE LOCAL AREA LATER TONIGHT. RIBBON OF ENHANCED 850MB FLOW...AROUND 25 KTS...SEEN ON THIS EVENING/S UPPER AIR SHOULD NOSE INTO THE WESTERN PARTS OF THE STATE OVER THE NEXT FEW HOURS. AS A RESULT...EXPECTING SHOWER/THUNDERSTORM ACTIVITY TO INCREASE IN COVERAGE OVER THE NEXT SEVERAL HOURS. LAPSE RATES NOT IMPRESSIVE LOCALLY...SO THINK THE MORE ROBUST CONVECTION WILL REMAIN WELL OFF TO THE WEST/SOUTHWEST TONIGHT...CLOSER TO BETTER LAPSE RATES/INSTABILITY. CAN/T ARGUE WITH TONIGHT/S PROJECTED LOWS AT THIS TIME...SO NO CHANGES THERE. PREVIOUS DISCUSSION FOLLOWS... STORMS HAVE ERUPTED OVER WESTERN ILLINOIS THIS AFTERNOON ALONG THE INSTABILITY GRADIENT AND THETA-E AXIS. LEADING EDGE OF PRECIP HAS WEAKENED AS EXPECTED AS IT MOVED INTO MORE STABLE AIRMASS OVER THE FORECAST AREA. MOSTLY CLOUDY SKIES OVER MUCH OF THE AREA WITH TEMPS AT 19Z GENERALLY IN THE MID AND UPPER 70S. OTHER THAN A FEW SPRINKLES FROM THE RAPIDLY EVAPORATING PRECIP OVER WESTERN COUNTIES...EXPECT DRY CONDITIONS FOR THE NEXT FEW HOURS. SHOULD SEE SUNSHINE INCREASE FROM THE WEST AS WELL AHEAD OF THE DEVELOPING CONVECTION IN WESTERN ILLINOIS. HI-RES GUIDANCE HAS A REALLY NICE HANDLE ON THESE STORMS AND HAVE UTILIZED INTO THE EVENING HOURS. ANTICIPATE STORMS TO CONTINUE TO GROW THROUGH THE REMAINDER OF THE AFTERNOON...EVOLVING SOUTHEAST ALONG THE INSTABILITY/MOISTURE GRADIENTS. AIRMASS REMAINS MORE STABLE OVER THE REGION SO ANTICIPATE STORMS IN A PREDOMINANT SUBSEVERE STATE WHEN THEY ARRIVE IN THE WABASH VALLEY. WILL INCREASE POPS INTO WESTERN COUNTIES THIS EVENING SHOULD SEE A SLOW CLIMB IN BOTH INSTABILITY AND PRECIP WATER VALUES INTO THE EVENING AS WARM ADVECTION STRENGTHENS. ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED OVER NORTHERN ILLINOIS IN THE VICINITY OF AN UPPER LEVEL WAVE. THIS ACTIVITY WILL MIGRATE INTO THE FORECAST AREA DURING THE EVENING AND OVERNIGHT AND SHOULD MAINTAIN IN COVERAGE AS A LOW LEVEL JET GETS GOING. HAVE RAISED TO HIGH POPS MOST LOCATIONS. WITH LIMITED AND ELEVATED INSTABILITY VALUES OVERNIGHT...NOT REALLY CONCERNED ABOUT SEVERE WEATHER TONIGHT. DEFINITELY EXPECT STRONG STORMS WITH HEAVY RAINFALL AS THE MAIN ISSUE. DEBATED ON INTRODUCTION OF A FLASH FLOOD WATCH FOR THE REGION BUT WILL HOLD OFF AT THIS POINT. FLASH FLOOD GUIDANCE HAS RECOVERED TO SOME DEGREE FROM THE HEAVIER RAINS OF EARLIER THIS PAST WEEK...AND ANTICIPATE WE CAN MANAGE WITH RAINFALL AMOUNTS OF 1-2 INCHES. MORE LIKELY...THE RAINFALL TONIGHT WILL BE THE PRIMER FOR ENHANCED FLOODING CONCERNS LATE WEEKEND INTO EARLY NEXT WEEK. FULLY ANTICIPATE WE WILL NEED TO CONSIDER A WATCH AT SOME POINT IN THE NEXT 24 HOURS GOING FORWARD INTO EARLY WEEK. TEMPS...MAV AND MET GUIDANCE WERE RELATIVELY CLOSE ON LOWS TONIGHT. UTILIZED A BLEND WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 325 PM EDT SAT JUL 11 2015 ACTIVE WEATHER PATTERN EXPECTED FOR THE ENTIRE SHORT TERM AS THE REGION RESIDES IN A NORTHWEST FLOW REGIME ON THE PERIPHERY OF THE BROAD RIDGE ALOFT. AS UPPER WAVES KICK UP AND OVER THE RIDGE...MUCH OF THE GREAT LAKES AND OHIO VALLEY WILL BE IN THE FAVORED CORRIDOR FOR MULTIPLE AND REPEATED IMPACTS FROM CONVECTIVE CLUSTERS CAPABLE OF SEVERE WEATHER AND HEAVY RAINFALL. THE MODEL SUITE IS IN GOOD AGREEMENT ON THE LARGE SCALE FEATURES...BUT IMPACTS FROM MESOSCALE FEATURES SUCH AS OUTFLOW BOUNDARIES AND SPECIFIC PLACEMENT OF THE INSTABILITY AND THERMAL GRADIENTS WILL PLAY BIG FACTORS IN HOW AND WHERE THE CONVECTIVE CLUSTERS EVOLVE. LOT TO DISCUSS THIS AFTERNOON. SUBTLE TIMING DIFFERENCES STILL EXIST WITHIN THE VARIOUS MODEL RUNS WITH RESPECT TO THE INDIVIDUAL WAVES ALOFT. WITH THAT BEING SAID...GENERAL AGREEMENT EXISTS THAT SUPPORTS RENEWED CONVECTIVE DEVELOPMENT LATE SUNDAY INTO SUNDAY NIGHT AND EARLY MONDAY FROM THE NORTHWEST... FOLLOWED AGAIN ON MONDAY AFTERNOON AND EVENING THEN POSSIBLY AGAIN ON TUESDAY. CONVECTION WILL LIKELY STILL BE ONGOING IN PARTS OF THE AREA SUNDAY MORNING AS THE OVERNIGHT STORMS TRACK SOUTHEAST. WILL BE NOTICEABLY MORE HUMID AS DEWPOINTS SHOULD SURGE INTO THE LOWER 70S BY MIDDAY SUNDAY AS STORMS DIMINISH. AS HEATING COMMENCES....EXPECT RENEWED DEVELOPMENT SUNDAY AFTERNOON AND EVENING WITH POTENTIAL FOR SCATTERED STRONG/SEVERE STORMS AS INSTABILITY LEVELS SURGE. EXPECT DEVELOPMENT OF A STRONGER MCS IN THE UPPER MIDWEST LATE SUNDAY WHICH WILL FLOW RIGHT DOWN INTO THE REGION...LIKELY SOMETIME AFTER MIDNIGHT. WRF RUNS PICKING UP ON THIS FEATURE AS WELL AS THE NAM AND OP GFS. THIS COMPLEX WILL LIKELY HAVE A DAMAGING WIND THREAT IN ADDITION TO THE HEAVY RAIN/FLOODING POTENTIAL...AND SHOULD HAVE NO TROUBLE MAINTAINING ITS INTENSITY AS A WESTERLY 850MB LOW LEVEL JET FEEDS IT ALL NIGHT. MONDAY REMAINS THE DAY WHERE THE MOST PARAMETERS APPEAR TO BE ALIGNING FOR HIGHER CONFIDENCE IN A LARGER AND MORE WIDESPREAD SEVERE WEATHER EVENT. MONDAY COULD ALSO BE ONE OF THOSE RARE DAYS WHERE THE REGION IS IMPACTED TWICE BY SIGNIFICANT STORM CLUSTERS...THE REMNANTS OF THE OVERNIGHT MCS IN THE MORNING FOLLOWED BY ANOTHER ROUND DURING THE AFTERNOON AND EVENING. STRONGEST OF THE WAVES ALOFT SET TO IMPACT THE REGION LATER ON MONDAY WITH A FAIR AGREEMENT ON A STRONGER SURFACE REFLECTION ALONG THE REMNANT BOUNDARY AS WELL...EVEN THOUGH THE DIFFERENT MODEL POSITIONS OF THE SURFACE WAVE BY MONDAY EVENING VARIES FROM WESTERN LAKE ERIE TO THE UPPER MISSISSIPPI VALLEY. MODEL CONSENSUS CONTINUE TO THROW OUT STRONG AND VERY IMPRESSIVE CAPE VALUES TO THE TUNE OF 3000-4000 J/KG MLCAPES WITH HIGHEST VALUES OVER THE SOUTHWEST HALF OF THE FORECAST AREA BY MONDAY AFTERNOON. WHILE THE NAM AND OP GFS IN PARTICULAR MAY BE SLIGHTLY OVERDOING EXPECTED DEWPOINTS...STILL THINK LOW/MID 70S TDS WILL BE COMMON AND THE HIGHER CAPE VALUES ARE SUPPORTED. IN ADDITION...BL SHEAR VALUES ON THE ORDER OF 30-40KTS WITH THE CONTINUED INFLUENCE OF A 40KT LOW LEVEL JET AND THE ARRIVAL OF AN UPPER LEVEL JET STREAK PRESENTS A HIGHER CEILING FOR WIDESPREAD ROBUST CONVECTIVE DEVELOPMENT. WITH A SURFACE WAVE IN THE AREA AND LIKELY A PLETHORA OF OUTFLOW BOUNDARIES FROM EARLIER STORMS ENHANCING HELICITIES AS WELL...ALL MODES OF SEVERE WEATHER WOULD BE IN PLAY ON MONDAY... INCLUDING THE POTENTIAL FOR TORNADOES AND LARGE HAIL. AN EXTENSIVE DAMAGING WIND THREAT REMAINS THE PRIMARY CONCERN ALONG WITH THE HEAVY RAINFALL. ANALYSIS OF FAVORED CIPS ANALOGS SUPPORT THIS THINKING AS WELL. LIKELY TO SEE YET ANOTHER ROUND OF STORMS IMPACT THE REGION TUESDAY AS THE UPPER TROUGH SHARPENS OVER THE EASTERN GREAT LAKES AND HELPS TO MAINTAIN A NORTHWEST FLOW ALOFT ACROSS THE OHIO VALLEY. MODEL SOUNDINGS AND OVERALL AVAILABLE INSTABILITY IS LOWER THAN MONDAY BUT STILL MORE THAN SUFFICIENT FOR POTENTIAL ANOTHER CONVECTIVE CLUSTER PRODUCING SEVERE WEATHER. WILL MAINTAIN 40-60 POPS OVER MUCH OF THE REGION THROUGH THE BULK OF THE SHORT TERM. THE HEAVY RAINFALL AND FLASH FLOODING ASPECT REMAINS A MAJOR CONCERN THROUGH THE SHORT TERM CONSIDERING THE WET SOILS ALREADY ACROSS THE FORECAST AREA. PRECIP WATER VALUES WILL REMAIN IN THE VICINITY OF 2 INCHES THROUGHOUT THE PERIOD...LIKELY ENHANCING IN EXCESS OF 2 INCHES AS CONVECTIVE CLUSTERS PASS THROUGH. AS STATED ABOVE IN THE NEAR TERM SECTION...WE WILL ALMOST CERTAINLY NEED A FLASH FLOOD WATCH BY SUNDAY OR SUNDAY NIGHT AT THE LATEST GOING FORWARD THROUGH THE SHORT TERM PERIOD. TEMPS...HIGHS THROUGH THE PERIOD WILL REMAIN HIGHLY DEPENDENT ON TIMING AND LOCATION OF CONVECTION AND ASSOCIATED CLOUDS. FELT A MOS BLEND WAS THE BEST APPROACH WITH HIGHS GENERALLY RANGING FROM THE MID TO UPPER 80S. LOWER WABASH VALLEY MAY MAKE IT INTO THE LOWER 90S AND WITH DEWPOINTS INTO THE 70S...MAY SEE HEAT INDICES IN SOUTHWEST COUNTIES APPROACH 100F. LOWS WILL BE GENERALLY IN THE LOWER TO MID 70S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 235 PM EDT SAT JUL 11 2015 STOP ME IF YOUVE HEARD THIS ONE BEFORE...STORMS WILL BE A THREAT EACH PERIOD THROUGHOUT THE LONG TERM. BROAD RIDGE OF HIGH PRESSURE ACROSS THE SOUTH CENTRAL US LOOKS TO KEEP STORM TRACK NORTH AND ALLOW FOR THE POSSIBILITY OF SEVERAL RIDGE RIDING STORM SYSTEMS TO IMPACT THE AREA THROUGH THE WEEK. THAT IS NOT TO SAY THAT THERE WILL NOT BE SIGNIFICANT DRY PERIODS...BUT STORM CHANCES WILL BE REQUIRED EACH PERIOD THROUGH THE LONG TERM PORTION OF THE FORECAST. TEMPERATURES NEAR CLIMATOLOGICAL NORMALS CAN BE EXPECTED WITH THE AREA ON THE PERIPHERY OF THE RIDGE. CONVECTION WILL HAVE THE POTENTIAL TO SIGNIFICANTLY IMPACT TEMPERATURES BUT WITH VERY HIGH UNCERTAINTY AS TO TIMING...CAN SEE LITTLE REASON TO DEVIATE FROM CONSENSUS NUMBERS AT THIS POINT. && .AVIATION /DISCUSSION FOR THE 12/06Z TAF ISSUANCE/... ISSUED AT 1257 AM EDT SUN JUL 12 2015 MOSTLY VFR THROUGH THE PERIOD OUTSIDE OF ANY POTENTIAL THUNDERSTORMS. A WARM FRONT ACROSS WESTERN ILLINOIS TO SOUTHWEST KENTUCKY WILL MOVE TO CENTRAL INDIANA BY SUNDAY EVENING. AN UPPER DISTURBANCE OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE ACROSS CENTRAL INDIANA LATE TONIGHT PRODUCING SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS. WENT WITH PERIOD OF TEMPO THUNDERSTORMS MOST LOCATION LATE TONIGHT. HOWEVER THUNDERSTORMS SHOULD DIMINISH TOWARDS MORNING AS THIS DISTURBANCE MOVES ON SOUTHEAST. SOME MODELS INDICATE A LULL IN THUNDERSTORM CHANCES SUNDAY WITH BETTER CHANCES AGAIN SUNDAY NIGHT. MENTIONED VCTS TO COVER THIS...BUT OTHERWISE TIMING IS TOO IFFY TO HIT IT ANY HARDER. WINDS WILL BE 10KT OR LESS THROUGHOUT THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN/JAS/MK SHORT TERM...RYAN LONG TERM...NIELD AVIATION...JH/CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 11, 3:42 PM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 PM EDT SAT JUL 11 2015 INZ021-028>031-035>049-051>057-060>065-067>072-121000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 342 PM EDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS...AND FLOODING NEAR RIVERS CAN BE EXPECTED. HAZARDS: HEAVY RAIN...LIGHTNING AND GUSTY WINDS IN THUNDERSTORMS. PROBLEMS ASSOCIATED WITH HIGH WATER IN FLOODING. TIMING: A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING PRIMARILY OVER WESTERN INDIANA. STORMS BECOME MUCH MORE NUMEROUS TONIGHT. RIVER FLOODING ONGOING. DISCUSSION: THE RISK OF STORMS WILL INCREASE AS A WARM FRONT DEVELOPS OVER INDIANA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. THEY COULD BE SEVERE SUNDAY THROUGH TUESDAY...WITH THE GREATEST RISK FOR WIDESPREAD SEVERE WEATHER MONDAY. DAMAGING WINDS...HEAVY RAINFALL PRODUCING FLOODING AND PROLIFIC LIGHTNING WILL BE MAIN THREATS FROM THESE STORM COMPLEXES. A FEW TORNADOES AND LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY ON MONDAY. HEAT INDICES WILL RISE INTO THE UPPER 90S TO AROUND 100 DEGREES IN THE LOWER WABASH VALLEY SUNDAY THROUGH TUESDAY. DISCUSSION: CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF AN UPPER LEVEL RIDGE THROUGH THE MIDDLE OF NEXT WEEK. AS UPPER LEVEL WAVES RIDE UP AND OVER THE RIDGE AND THROUGH THE REGION...MULTIPLE OPPORTUNITIES WILL EXIST FOR THUNDERSTORMS TO IMPACT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT...BUT MAY BE NEEDED AT VARIOUS TIMES SUNDAY THROUGH TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Jul 12, 1:25 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 AM EDT SUN JUL 12 2015
INZ036-037-120600-
BOONE-MONTGOMERY-
125 AM EDT SUN JUL 12 2015
...STRONG THUNDERSTORM ADVISORY FOR BOONE AND NORTHEASTERN MONTGOMERY
COUNTIES UNTIL 200 AM EDT...
AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF CRAWFORDSVILLE...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
THORNTOWN AROUND 135 AM EDT...
ADVANCE AROUND 145 AM EDT...
LEBANON AND ULEN AROUND 155 AM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4018 8669 4018 8655 4007 8630 3992 8642
3992 8657 4010 8691 4022 8682 4022 8670
TIME...MOT...LOC 0525Z 301DEG 25KT 4012 8673
CPSpecial weather statement, Jul 12, 1:41 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 AM EDT SUN JUL 12 2015 INZ036-037-045-046-120615- BOONE-HENDRICKS-MONTGOMERY-PUTNAM- 141 AM EDT SUN JUL 12 2015 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BOONE...NORTHWESTERN HENDRICKS...SOUTHERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES UNTIL 215 AM EDT... AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRAWFORDSVILLE...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LADOGA AROUND 155 AM EDT... NEW ROSS AROUND 205 AM EDT... JAMESTOWN AROUND 215 AM EDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3994 8652 3977 8668 3994 8704 4012 8693 TIME...MOT...LOC 0541Z 285DEG 22KT 4000 8689 CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:25 AM EDT | Special Weather Statement | IND | Boone | 35 min |
| Jul 12, 1:34 AM EDT | Flash Flood Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 4 hr |
| Jul 12, 1:41 AM EDT | Special Weather Statement | IND | Montgomery | 34 min |
| Jul 12, 3:18 AM EDT | Special Weather Statement | IND | Morgan | 27 min |
| Jul 12, 3:26 AM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 34 min |
| Jul 12, 3:42 AM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Morgan, Putnam | 6 hr |
| Jul 12, 3:48 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 1 more | 42 min |
| Jul 12, 4:46 AM EDT | Areal Flood Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 8 hr |
| Jul 12, 5:01 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Morgan | 6 hr |
| Jul 12, 5:31 AM EDT | Areal Flood Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 8 hr |
| Jul 12, 5:59 AM EDT | Areal Flood Warning | IND | Hamilton, Hancock, Marion | 8 hr |
| Jul 12, 8:26 AM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Morgan, Putnam | 6 hr |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 4 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 5 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 13 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 13 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 12 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Bartholomew | 7 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Hendricks, Morgan | 7 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Johnson | 7 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 3 days |
| Jul 12, 10:20 AM EDT | River Flood Warning | IND | Clay, Greene | 4 days |
| Jul 12, 10:51 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 4 more | 6 hr |
| Jul 12, 1:02 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 4 hr |
| Jul 12, 2:29 PM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Morgan, Putnam | 3 hr |
| Jul 12, 3:25 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 24 hr |
| Jul 12, 4:53 PM EDT | Areal Flood Warning | IND | Boone, Hendricks, Montgomery, Putnam | 12 hr |
| Jul 12, 4:53 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Johnson, Morgan | 12 hr |
| Jul 12, 5:13 PM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Morgan, Putnam | 12 hr |
| Jul 12, 5:57 PM EDT | River Flood Warning | IND | Putnam | 7 days |
| Jul 12, 5:57 PM EDT | River Flood Warning | IND | Marion | 8 days |
| Jul 12, 5:57 PM EDT | River Flood Warning | IND | Putnam | 18 hr |
| Jul 12, 5:57 PM EDT | River Flood Warning | IND | Marion | 7 days |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.